Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 73, NWS Austin/San Antonio, TX

June 1, 2015DeWitt County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jun 1, 2015, 10:31 AM CDT for DeWitt County, Texas. It took effect at Jun 2, 2015, 10:59 AM CDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Jun 1, 2015, 10:31 AM CDT (15:31 UTC)
In effect from
Jun 2, 2015, 10:59 AM CDT
Expired
Jun 3, 2015, 8:12 PM CDT
In force
33 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River near Cuero (CUET2).

Action stage
19 ft
Minor stage
24 ft
Moderate stage
33 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08175800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WGUS44 KEWX 011531
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1031 AM CDT MON JUN 1 2015

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Guadalupe River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC123-020931-
/O.NEW.KEWX.FL.W.0073.150602T1559Z-150604T0112Z/
/CUET2.1.ER.150602T1559Z.150603T0000Z.150603T1312Z.NO/
1031 AM CDT MON JUN 1 2015

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Guadalupe River Near Cuero.
* from Tuesday morning to Wednesday evening...or until the warning is cancelled.
* At  9:30 AM Monday the stage was 22.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is currently below flood stage but a secondary rise is forecast 
  tomorrow due to upstream flows. The river will rise above flood stage by tomorrow late 
  morning and continue to rise to near 24.5 feet by tomorrow evening. This is near and 
  just above Minor Flood stage of 24.0 feet. The river will fall below flood stage by 
  Wednesday morning.
* Impact...At 24.0 feet...Minor lowland flooding extends into the left flood 
  plain above Cuero. Floodplain under several feet of water in many places..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Tue   Wed   Thu   Fri   Sat
 Cuero              19   24   22.0   Mon 09 AM  23.8  24.1  22.1  20.6  20.0


&&

LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
      2894 9720 2901 9724             

$$
4 follow-up statements
965 
WGUS84 KEWX 011923
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
223 PM CDT MON JUN 1 2015

...The flood warning continues for the following rivers in Texas...

  Guadalupe River at Gonzales Affecting Gonzales County
  Guadalupe River Near Cuero Affecting De Witt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC177-021317-
/O.EXT.KEWX.FL.W.0072.000000T0000Z-150602T1317Z/
/GNLT2.1.ER.150601T0807Z.150601T1715Z.150602T0117Z.NO/
223 PM CDT MON JUN 1 2015

 The flood warning continues for
  the Guadalupe River at Gonzales.
* At  1:45 PM Monday the stage was 32.1 feet.
* Flood stage is 31.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested this morning and  will continue to fall 
  to below flood stage by this evening.
* Impact...At 31.0 feet...Minor lowland flooding begins to enter the Gonzales 
  City Park..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Tue   Wed   Thu   Fri   Sat
 Gonzales           17   31   32.1   Mon 02 PM  28.5  23.8  22.3  21.3  20.5


&&

LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
      2909 9737 2939 9736             

$$

TXC123-021323-
/O.EXT.KEWX.FL.W.0073.150602T1536Z-150603T2247Z/
/CUET2.1.ER.150602T1536Z.150603T0000Z.150603T1047Z.NO/
223 PM CDT MON JUN 1 2015

 The flood warning continues for
  the Guadalupe River Near Cuero.
* At  1:30 PM Monday the stage was 22.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow late morning 
  and continue to rise to near 24.5 feet by tomorrow evening. This is near and 
  just above Flood Stage. These rises are due to more water coming down the 
  Guadalupe from upstream at Gonzales. The river will fall below flood 
  stage by Wednesday morning.
* Impact...At 24.0 feet...Minor lowland flooding extends into the left flood 
  plain above Cuero. Floodplain under several feet of water in many places..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Tue   Wed   Thu   Fri   Sat
 Cuero              19   24   22.1   Mon 01 PM  23.7  23.9  21.5  19.9  19.0


&&

LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
      2894 9720 2901 9724             

$$
543 
WGUS84 KEWX 020218
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
918 PM CDT MON JUN 1 2015

...The flood warning continues for the following rivers in Texas...

  Guadalupe River at Gonzales Affecting Gonzales County
  Guadalupe River Near Cuero Affecting De Witt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC177-021319-
/O.EXT.KEWX.FL.W.0072.000000T0000Z-150602T1319Z/
/GNLT2.1.ER.150601T0807Z.150601T1715Z.150602T0119Z.UU/
918 PM CDT MON JUN 1 2015

 The flood warning continues for the Guadalupe River at Gonzales.
* At  7:45 PM Monday the stage was 31.1 feet.
* Flood stage is 31.0 feet.
* Minor flooding is occurring.
* Forecast...The river level will continue to fall to below flood stage
  Monday evening.
* Impact...At 31.0 feet...Minor lowland flooding begins to enter the Gonzales 
  City Park..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 6AM
Location           STG  STG    STG    Day Time   Tue   Wed   Thu   Fri   Sat
 Gonzales           17   31   31.1   Mon 08 PM  28.4  23.6  22.0  21.1  20.3


&&

LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
      2909 9737 2939 9736             

$$

TXC123-022018-
/O.EXT.KEWX.FL.W.0073.150602T1800Z-150603T1800Z/
/CUET2.1.ER.150602T1800Z.150603T0000Z.150603T0600Z.NO/
918 PM CDT MON JUN 1 2015

 The flood warning continues for the Guadalupe River Near Cuero.
* At  8:30 PM Monday the stage was 22.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river level will rise above flood stage by Tuesday early afternoon
  and continue to rise to near 24.2 feet by Tuesday evening. The river level will
  fall below flood stage by early Wednesday morning.
* Impact...At 24.0 feet...Minor lowland flooding extends into the left flood 
  plain above Cuero. Floodplain under several feet of water in many places..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 6AM
Location           STG  STG    STG    Day Time   Tue   Wed   Thu   Fri   Sat
 Cuero              19   24   22.5   Mon 08 PM  23.5  23.5  21.4  19.9  18.9


&&

LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
      2894 9720 2901 9724             

$$
714 
WGUS84 KEWX 020909
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
409 AM CDT TUE JUN 2 2015

...The flood warning is cancelled for the following rivers in Texas...
  Guadalupe River at Gonzales Affecting Gonzales County
  
...The flood warning continues for the following rivers in Texas...
  Guadalupe River Near Cuero Affecting De Witt County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC177-020939-
/O.CAN.KEWX.FL.W.0072.000000T0000Z-150602T1319Z/
/GNLT2.1.ER.150601T0807Z.150601T1715Z.150602T0131Z.UU/
409 AM CDT TUE JUN 2 2015

The flood warning is cancelled for
  the Guadalupe River at Gonzales.
* At 3:45 AM Tuesday the stage was 28.4 feet.
* Flood stage is 31.0 feet.
* Forecast...The river will continue a slow fall...but remain above 
  Bankfull Stage through Saturday.

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 6AM 
Location           STG  STG    STG    DAY TIME   Tue   Wed   Thu   Fri   Sat
  Gonzales          17   31   28.4   Tue  4 AM  27.5  23.1  21.8  21.2  20.4


&&

LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
      2909 9737 2939 9736             

$$

TXC123-030309-
/O.EXT.KEWX.FL.W.0073.150603T0000Z-150603T1200Z/
/CUET2.1.ER.150603T0000Z.150603T0000Z.150603T0000Z.NO/
409 AM CDT TUE JUN 2 2015

 The flood warning continues for
  the Guadalupe River Near Cuero.
* At 3:30 AM Tuesday the stage was 22.9 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to rise to near flood stage this evening.
* Impact...At 24.0 feet...Minor lowland flooding extends into the left flood 
  plain above Cuero. Floodplain under several feet of water in many places..

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 6AM 
Location           STG  STG    STG    DAY TIME   Tue   Wed   Thu   Fri   Sat
  Cuero             19   24   22.9   Tue 03 AM  23.2  23.6  21.5  19.6  18.8


&&

LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
      2894 9720 2901 9724             

$$
638 
WGUS84 KEWX 021403
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
903 AM CDT TUE JUN 2 2015

...The flood warning is cancelled for the following rivers in Texas...

  Guadalupe River Near Cuero Affecting De Witt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC123-021433-
/O.CAN.KEWX.FL.W.0073.000000T0000Z-150603T1200Z/
/CUET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 AM CDT TUE JUN 2 2015

The flood warning is cancelled for
  the Guadalupe River Near Cuero.
* At  8:30 AM Tuesday the stage was 23.1 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest below flood stage at 23.7 feet after midnight 
  tomorrow. This is just below flood stage of 24.0 feet. 
* Impact...At 24.0 feet...Minor lowland flooding extends into the left flood 
  plain above Cuero. Floodplain under several feet of water in many places..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Wed   Thu   Fri   Sat   Sun
 Cuero              19   24   23.1   Tue 08 AM  23.4  20.9  19.0  17.5  16.4


&&

LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
      2894 9720 2901 9724             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 1, 6:37 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 1, 6:37 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
637 AM CDT MON JUN 1 2015

.AVIATION.../12Z TAF CYCLE/

VFR CONDITIONS CONTINUE THIS MORNING WITH JUST HIGH PASSING CIRRUS
CLOUDS STREAMING IN FROM THE NORTH. LOW CLOUDS DO NOT APPEAR TO BE
DEVELOPING PER SATELLITE TRENDS THIS MORNING AND HAVE REMOVED THE
LOWER SCT010/020 DECKS FROM THE THE REGIONAL TAFS. ONCE HEATING
OCCURS THROUGH LATE MORNING INTO THE AFTERNOON...DO EXPECT SOME
FAIR WEATHER FEW/SCT050 CUMULUS TO DEVELOP BUT NO AVIATION
IMPACTS ARE EXPECTED. THE CUMULUS WILL DISSIPATE THROUGH EARLY
EVENING WITH VFR CONTINUING INTO TUESDAY MORNING. SURFACE WINDS
WILL BE LIGHT AT 5-10 KT FROM THE N/NE WITH SOME POSSIBLE HIGHER
GUSTS TOWARDS 15 KT NEAR KDRT THIS AFTN.

&&

.PREV DISCUSSION... /ISSUED 343 AM CDT MON JUN 1 2015/

SHORT TERM (TODAY THROUGH TUESDAY)...
SUBTROPICAL RIDGE EXTENDS FROM NORTHERN MEXICO INTO THE SOUTHERN
ROCKIES/HIGH PLAINS AS AN UPPER LEVEL TROUGH/CLOSED LOW DRIFTS
EAST ACROSS THE MISSISSIPPI VALLEY MAINTAINING A NORTHWESTERLY
FLOW ALOFT. A SURFACE RIDGE CURRENTLY OVER OUR AREA DRIFTS TO THE
EAST LATER TODAY ALLOWING A SOUTHERLY LOWER LEVEL FLOW TO RETURN.
SOME HI-RES MODELS DEVELOP A FEW SHOWERS ACROSS OUR EASTERN AREAS
THIS AFTERNOON DUE TO A WEAK CONVERGENCE ZONE. HOWEVER...A DRY
AIRMASS WITH PWS AROUND AN INCH WILL PRECLUDE THEM AND WILL NOT
MENTION. FAIRLY MOIST SOUTHEASTERLY LOWER LEVEL FLOW INTO AND WEAK
UPPER LEVEL IMPULSES MOVING OVER THE SOUTHERN AND CENTRAL ROCKIES
AND NEARBY HIGH PLAINS WILL ALLOW SHOWERS AND THUNDERSTORMS TO
DEVELOP THERE. DUE TO THE NORTHWESTERLY FLOW ALOFT THERE IS A
POTENTIAL FOR SOME OF THESE TO DRIFT TOWARD OUR AREA. HOWEVER...
WILL NOT MENTION AS THEY WILL ENCOUNTER THE DRY AIRMASS AND SOME
SUBSIDENCE. SOME MODELS DO RAISE PWS BACK TO NEAR 1.5 INCHES AND
WILL HAVE TO MONITOR RADAR AND CONVECTIVE TRENDS FOR ANY POSSIBLE
LATER MENTION. SOIL MOISTURE AND GREEN VEGETATION WILL KEEP
DAYTIME TEMPERATURES BELOW AVERAGE...THOUGH...A SLIGHT WARMING
TREND IS INDICATED AS LOWER LEVEL THICKNESSES AND BOUNDARY LAYER
TEMPERATURES INCREASE.

LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
THE EARLY WEEK PATTERN CONTINUES INTO MID WEEK WITH NO MENTION OF
RAIN. LATE WEEK INTO THE WEEKEND...THE SUBTROPICAL RIDGE BUILDS
STRONGER OVER SOUTH CENTRAL TEXAS AS THE UPPER LEVEL TROUGH/CLOSED
LOW DRIFTS FURTHER EAST ACROSS THE SOUTHEASTERN STATES WHILE AN
UPPER LEVEL TROUGH DEVELOPS ALONG OR JUST INLAND OF THE WEST
COAST. STRONG SUBSIDENCE AND WARM MID LEVEL TEMPERATURES UNDER THE
RIDGE WILL INHIBIT RAINS. INCREASING LOWER LEVEL THICKNESSES AND
BOUNDARY LAYER TEMPERATURES WILL MAINTAIN THE WARMING TREND.
HOWEVER...WILL GO SLIGHTLY BELOW GUIDANCE HIGH TEMPERATURES WITH A
SLOWER DAYTIME WARMING TREND DUE TO CONTINUED SOIL MOISTURE AND
GREEN VEGETATION. NIGHTTIME TEMPERATURES WILL WARM SLOWLY AS
DEWPOINTS INCREASE. OF INTEREST FOR NEXT WEEK...THE NAVGEM BRINGS
THE REMNANTS OF THE TROPICAL CYCLONE CURRENTLY DEVELOPING IN THE
EASTERN PACIFIC ACROSS MEXICO TO THE RIO GRANDE AS THE WEST COAST
TROUGH WEAKENS THE RIDGE. HOWEVER...THE GFS AND ECMWF KEEP IT
MOVING NORTHWEST ACROSS THE EASTERN PACIFIC WITH NO IMPACTS AS THE
RIDGE REMAINS STRONG.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  66  88  67  89 /  10  -   -   -    0
AUSTIN BERGSTROM INTL AIRPORT  85  64  88  65  88 /  10  -   -   -    0
NEW BRAUNFELS MUNI AIRPORT     87  65  88  67  89 /  -   -   -   -    0
BURNET MUNI AIRPORT            84  65  86  66  88 /  10  10  10  -    0
DEL RIO INTL AIRPORT           89  68  91  70  92 /  -   -   -   -    0
GEORGETOWN MUNI AIRPORT        84  64  87  67  88 /  10  10  10  -   -
HONDO MUNI AIRPORT             87  65  88  67  89 /  -   -   -   -    0
SAN MARCOS MUNI AIRPORT        85  65  87  66  87 /  10  -   -   -    0
LA GRANGE - FAYETTE REGIONAL   85  66  87  68  88 /  10  -   -   -    0
SAN ANTONIO INTL AIRPORT       87  67  88  68  88 /  -   -   -   -    0
STINSON MUNI AIRPORT           87  67  88  68  89 /  -   -   -   -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...ALLEN
SYNOPTIC/GRIDS...04
Hazardous weather outlook, Jun 1, 6:59 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
659 AM CDT MON JUN 1 2015

TXZ171>173-183>194-202>209-217>225-228-021200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
659 AM CDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ALLEN

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.